MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I20-40
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx limb stent graft distal extension.Approximately one (1) year post initial procedure, the patient presented with a type ib endoleak from the left common iliac.The physician elected to treat the patient by extending the left external iliac with one (1) additional afx limb stent graft on (b)(6) 2023.The endoleak was successfully resolved and the patient has been discharged.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported afx2 type ib endoleak (of the left common iliac artery) and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.No procedure-related harms were identified.Device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.It was also noted that the aortic neck diameter was off-label and there was concomitant product use of non-endologix stents at the initial implant procedure; however, these factors did not appear to contribute to the type ib endoleak.In addition, patient had a thoraco-abdominal aneurysm at initial implant (cautionary product use condition).The final patient status was reported as discharged.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx limb stent graft distal extension.Approximately one (1) year post initial procedure, the patient presented with a type ib endoleak from the left common iliac.The physician elected to treat the patient by extending the left external iliac with one (1) additional afx limb stent graft on 23 february 2023.The endoleak was successfully resolved and the patient has been discharged.Additional information: clinical assessment identified that two (2) gore (non-endologix) proximal/thoracic stents were also implanted at the initial case on (b)(6)2022; this procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx2 system per device ifu.In addition, the patient had a thoraco-abdominal aneurysm.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16499462
Report Number2031527-2023-00039
Device Sequence Number15087180
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(241109
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2024
Device Model NumberBEA28-120/I20-40
Device Lot Number2523250-003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT, SN 2329661-003; AFX LIMB STENT GRAFT, SN 2329661-003; GORE (NON-ENDOLOGIX) THORACIC STENT #1; GORE (NON-ENDOLOGIX) THORACIC STENT #2
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale